IDEAS home Printed from https://ideas.repec.org/p/sef/csefwp/443.html
   My bibliography  Save this paper

Cones with Semi-interior Points and Equilibrium

Author

Listed:

Abstract

We study exchange economies in ordered normed spaces (X, ||.||) where agents have possibly different consumption sets. We define the notion of semi-interior point of the positive cone X+ of X, a notion weaker than the one of interior point. We prove that if X+ has semi-interior points, then the second welfare theorem holds true and a quasi equilibrium allocation exists. In both cases the supporting price is continuous with respect to a new norm |||.||| on X which is strongly related with the initial norm and the ordering, and in some sense can be considered as an extension of the norm adopted in classical equilibrium models. Many examples of cones in normed and Banach spaces with semi-interior points but with empty interior are provided, showing that this class of cones is a rich one. We also consider spaces ordered by strongly reflexive cones where we prove the existence of a quasi equilibrium without the closedness condition (i.e. without the condition that the utility space is closed). The results in the case of semi-interior points derive from those concerning the case of ordering cones with nonempty interior.

Suggested Citation

  • Achille Basile & Maria Gabriella Graziano & Maria Papadaki & Ioannis A. Polyrakis, 2016. "Cones with Semi-interior Points and Equilibrium," CSEF Working Papers 443, Centre for Studies in Economics and Finance (CSEF), University of Naples, Italy.
  • Handle: RePEc:sef:csefwp:443
    as

    Download full text from publisher

    File URL: http://www.csef.it/WP/wp443.pdf
    Download Restriction: no

    Other versions of this item:

    References listed on IDEAS

    as
    1. Aliprantis, Charalambos D. & Monteiro, Paulo K. & Tourky, Rabee, 2004. "Non-marketed options, non-existence of equilibria, and non-linear prices," Journal of Economic Theory, Elsevier, vol. 114(2), pages 345-357, February.
    2. Khan, M. Ali & Tourky, Rabee & Vohra, Rajiv, 1999. "The supremum argument in the new approach to the existence of equilibrium in vector lattices," Economics Letters, Elsevier, vol. 63(1), pages 61-65, April.
    3. Mas-Colell, Andreu & Richard, Scott F., 1991. "A new approach to the existence of equilibria in vector lattices," Journal of Economic Theory, Elsevier, vol. 53(1), pages 1-11, February.
    4. Podczeck, Konrad & Yannelis, Nicholas C., 2008. "Equilibrium theory with asymmetric information and with infinitely many commodities," Journal of Economic Theory, Elsevier, vol. 141(1), pages 152-183, July.
    5. Mas-Colell, Andreu, 1986. "The Price Equilibrium Existence Problem in Topological Vector Lattice s," Econometrica, Econometric Society, vol. 54(5), pages 1039-1053, September.
    6. Araujo, Aloisio, 1985. "Lack of Pareto Optimal Allocations in Economies with Infinitely Many Commodities: The Need for Impatience," Econometrica, Econometric Society, vol. 53(2), pages 455-461, March.
    7. Florenzano, Monique, 1983. "On the existence of equilibria in economies with an infinite dimensional commodity space," Journal of Mathematical Economics, Elsevier, vol. 12(3), pages 207-219, December.
    8. Mas-Colell, Andreu & Zame, William R., 1991. "Equilibrium theory in infinite dimensional spaces," Handbook of Mathematical Economics, in: W. Hildenbrand & H. Sonnenschein (ed.),Handbook of Mathematical Economics, edition 1, volume 4, chapter 34, pages 1835-1898, Elsevier.
    9. Bewley, Truman F., 1972. "Existence of equilibria in economies with infinitely many commodities," Journal of Economic Theory, Elsevier, vol. 4(3), pages 514-540, June.
    10. Xanthos, Foivos, 2014. "A note on the equilibrium theory of economies with asymmetric information," Journal of Mathematical Economics, Elsevier, vol. 55(C), pages 1-3.
    Full references (including those not matched with items on IDEAS)

    More about this item

    Keywords

    cones; equilibrium; ordered spaces; second welfare theorem; strongly reflexive cones;

    JEL classification:

    • C62 - Mathematical and Quantitative Methods - - Mathematical Methods; Programming Models; Mathematical and Simulation Modeling - - - Existence and Stability Conditions of Equilibrium
    • D51 - Microeconomics - - General Equilibrium and Disequilibrium - - - Exchange and Production Economies

    NEP fields

    This paper has been announced in the following NEP Reports:

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:sef:csefwp:443. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Lia Ambrosio). General contact details of provider: http://edirc.repec.org/data/cssalit.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.